MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404030
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 31, 2020 that an accumax 550 laser fiber was used in a ureteral lithotomy under rigid ureteroscopic procedure for a stone in the kidney performed on (b)(6) 2020.According to the complainant, during the procedure, the connector of the laser fiber was hot and could not be used.Reportedly, there was no burn injury to the user or to the patient.The procedure was completed with another accumax 550 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1437 captures the reportable event of fiber connector overheats.Block h10: investigation results: the returned accumax 550 laser fiber was analyzed, and a visual evaluation noted that it was returned broken.The fiber measured approximately 269 cm from the top of the connector to the break.The remainder of the fiber, including the distal tip, was not returned.Visual examination revealed that light cannot travel well to the fiber face within the sma connector to illuminate it fully, indicating that the fiber was broken within the connector.It is likely that due to the fracture within the connector that would cause the connector to overheat if it was fired.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device confirmed that the fiber was broken within the connector, likely as a result of handling damage during setup that manifested during the procedure.Additionally, the distal end of the fiber body was fractured, likely as a result of handling as the device interacted with the scope.Damage within the connector of the device can result in inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9977036
Report Number3005099803-2020-01717
Device Sequence Number11505260
Product Code GEX
UDI-Device Identifier08714729784609
UDI-Public08714729784609
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2022
Device Model NumberM0068404030
Device Catalogue Number840-403
Device Lot Number0000007146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight80